Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 104, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 16, 2012, 2:05 AM PDT. It took effect at Jul 16, 2012, 6:22 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2012, 2:05 AM PDT (09:05 UTC)
- In effect from
- Jul 16, 2012, 6:22 AM PDT
- Expired
- Jul 16, 2012, 9:09 PM PDT
- In force
- 15 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
489 WHUS76 KMTR 160905 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 205 AM PDT MON JUL 16 2012 PZZ530-161715- /O.NEW.KMTR.SC.Y.0104.120716T2200Z-120717T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 205 AM PDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-161715- /O.EXT.KMTR.SC.Y.0100.000000T0000Z-120717T0000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 205 AM PDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
925 WHUS76 KMTR 161322 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 622 AM PDT MON JUL 16 2012 PZZ530-162130- /O.EXT.KMTR.SC.Y.0104.120716T1322Z-120717T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 622 AM PDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 AND 25 KT UNTL 11 PM PDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-162130- /O.CON.KMTR.SC.Y.0100.000000T0000Z-120717T0000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 622 AM PDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
869 WHUS76 KMTR 161609 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 909 AM PDT MON JUL 16 2012 PZZ530-170015- /O.CON.KMTR.SC.Y.0104.000000T0000Z-120717T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 909 AM PDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: WEST WINDS BETWEEN 15 AND 30 KT WILL CONTINUE THROUGH TONIGHT. OCCASIONAL GALE FORCE GUSTS TO 35 KT WILL BE POSSIBLE NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-170000- /O.CON.KMTR.SC.Y.0100.000000T0000Z-120717T0000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 909 AM PDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
798 WHUS76 KMTR 162133 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 233 PM PDT MON JUL 16 2012 PZZ570-162245- /O.CAN.KMTR.SC.Y.0100.000000T0000Z-120717T0000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 233 PM PDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS: WEST WINDS AROUND 10 KT WILL CONTINUE THROUGH AT LEAST TUESDAY. $$ PZZ530-170545- /O.EXT.KMTR.SC.Y.0104.000000T0000Z-120717T1000Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 233 PM PDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS: WEST WINDS BETWEEN 15 AND 30 KT WILL CONTINUE THROUGH TONIGHT. OCCASIONAL GALE FORCE GUSTS TO 35 KT WILL BE POSSIBLE NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
253 WHUS76 KMTR 170409 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 909 PM PDT MON JUL 16 2012 PZZ530-170515- /O.CAN.KMTR.SC.Y.0104.000000T0000Z-120717T1000Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 909 PM PDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. WEST TO SOUTHWESTERLY WINDS HAVE DROPPED BELOW ADVISORY LEVELS THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 10:38 PM PDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 15, 10:38 PM PDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1038 PM PDT SUN JUL 15 2012
.DISCUSSION...AS OF 9:00 PM PDT SUNDAY...A DECREASE IN ONSHORE
SURFACE GRADIENTS...AND DEVELOPMENT OF A LIGHT EASTERLY FLOW JUST
ABOVE THE MARINE LAYER...RESULTED IN EARLIER CLEARING AS WELL AS
WARMER WEATHER ACROSS MUCH OF THE REGION TODAY. INLAND HIGHS WERE
AS MUCH AS TEN DEGREES WARMER TODAY COMPARED TO YESTERDAY.
WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER LOW CENTERED NEAR
PORTLAND OREGON THIS EVENING. THE MODELS ARE IN GOOD AGREEMENT IN
DROPPING THIS LOW SLOWLY TO THE SSW OVER THE NEXT COUPLE OF
DAYS...TO A POSITION NEAR CAPE MENDOCINO BY TUESDAY AFTERNOON.
THIS SYSTEM LIKELY WILL NOT CONTAIN SUFFICIENT MOISTURE TO
GENERATE SHOWER ACTIVITY ANYWHERE IN OUR FORECAST AREA.
HOWEVER...AS IT DROPS TO THE SSW IT WILL ENHANCE ONSHORE FLOW
ACROSS OUR AREA AND SIGNIFICANTLY DEEPEN THE MARINE LAYER. THERE
COULD BE ENOUGH LIFT TO GENERATE WIDESPREAD DRIZZLE FROM THE DEEP
MARINE LAYER...BOTH NEAR THE COAST AND OVER THE WESTERN SLOPES OF
THE COASTAL RANGES...PARTICULARLY ON MONDAY NIGHT AND TUESDAY
MORNING. ONCE ALL OF THE 00Z MODEL DATA IS IN...WILL CONSIDER
INCREASING POPS INTO THE SLIGHT CHANCE CATEGORY FOR THE
AFOREMENTIONED AREAS.
THIS SYSTEM WILL BRING A MUCH COOLER AIRMASS SOUTH ACROSS OUR AREA
OVER THE NEXT FEW DAYS. 850 MB TEMPERATURES ARE FORECAST TO FALL
FROM ABOUT 20 DEG C AT PRESENT DOWN TO 12 DEG C BY TUESDAY
MORNING. THE RESULT WILL BE MUCH BELOW NORMAL TEMPERATURES DURING
THE FIRST HALF OF THE WEEK...AS MUCH AS 25 DEGREES BELOW NORMAL
FOR INLAND VALLEY LOCATIONS. FOR EXAMPLE...LIVERMORE HAS A NORMAL
HIGH OF 89 DEGREES AT THIS TIME OF YEAR...AND THE FORECAST HIGH
FOR TUESDAY IS 73 DEGREES. IT'S POSSIBLE THAT BY LATE TUESDAY
THERE WILL BE ENOUGH COOLING ALOFT TO MIX OUT THE MARINE LAYER. IF
SUCH A SCENARIO WERE TO OCCUR...COASTAL AREAS MAY WARM A BIT DUE
TO INCREASED SUN. CONSEQUENTLY...TEMPERATURES EARLY IN THE WEEK
WILL BE UNUSUALLY ISOTHERMAL ACROSS THE AREA. IN FACT...THE ECMWF
MOS GUIDANCE FORECAST HIGH FOR SAN FRANCISCO AIRPORT ON TUESDAY IS
IDENTICAL TO THE FORECAST HIGH FOR SANTA ROSA...67 DEGREES.
THE UPPER LOW WILL LIFT TO THE NORTHEAST BY THURSDAY AND
TEMPERATURES WILL WARM RAPIDLY LATE IN THE WEEK...CLIMBING BACK TO
NEAR NORMAL BY FRIDAY OR SATURDAY.
IT NO LONGER APPEARS THAT SUBTROPICAL MOISTURE FROM HURRICANE
FABIO WILL BE A FACTOR IN OUR WEATHER LATER THIS WEEK. THE MODELS
HAVE BEEN TRENDING TOWARDS A SOLUTION WITH A DEEPER TROUGH AROUND
MIDWEEK. FLOW AROUND THIS UPPER TROUGH WILL PROBABLY ACT TO DIVERT
THE FABIO MOISTURE TO OUR SOUTH AND EAST. HOWEVER...THE GFS STILL
GRAZES THE FAR SOUTHEAST PART OF OUR AREA WITH DECENT MID LEVEL
MOISTURE ON THURSDAY.
&&
.AVIATION...AS OF 10:40 PM PDT SUNDAY...SOUTHWEST FLOW ALONG THE
COAST WILL KEEP STRATUS OUT OF SFO UNTIL VERY LATE. EARLIER
CLEARING ALSO EXPECTED.
VICINITY OF KSFO...MVFR BY 12Z CLEARING 17-18Z.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...IFR CIGS THROUGH 18Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...SF BAY UNTIL 1 AM
&&
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: W PINearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.